MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. PACEMAKER TRAY; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. PACEMAKER TRAY; GENERAL SURGERY TRAY
Model Number 89-3159
Medical Device Problem Codes Continuous Firing (1123); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a convenience kit (part 89-3159, lot 47732938) that contained a malfunctioning cautery pencil.The end user reported the cautery pencil would not shut off and had to be unplugged at the generator to stop it.Deroyal's complaint investigator reviewed the bill of materials for the reported finished good kit and identified the affected pencil component as 88-000004-t, a push button cautery pencil that is manufactured at deroyal's costa rican facility.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.There were no previous complaints for the associated pencil; however, due to the seriousness of the report, a scar was issued to deroyal's facility in (b)(4).The investigation is ongoing at this time.When new and critical information becomes available, this report will be updated.
 
Event or Problem Description
A convenience kit used during a pacemaker procedure contained a push button cautery pencil that would not turn off.It had to be unplugged at the generator to stop it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: a continuity test was performed on the sample and a defect was confirmed.The coagulation function did not turn off.The cautery pencil housing was opened to inspect the board.A cut was identified on the board, which was caused by a soldering bridge between one line and the other.Corrective action: an awareness communication was issued to manufacturing operators at the soldering work stations.Attention was also brought to the assembly manufacturing operators on the cautery line because the reported issue was not detected during 100 percent inspection.Strict adherence to the manufacturing procedures and work instructions was emphasized.An inventory check of product in storage was completed, and it was confirmed that no additional defective product was present.Product in process was inspected and no defective product was present.Investigation summary an internal complaint ((b)(4) was received for a convenience kit (part 89-3159, lot 47732938) that contained a malfunctioning cautery pencil.The end user reported the cautery pencil would not shut off and had to be unplugged at the generator to stop it.Deroyal's complaint investigator reviewed the bill of materials for the reported finished good kit and identified the affected pencil component as 88-000004-t, a push button cautery pencil that is manufactured at deroyal's costa rican facility.The 2016-2018 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.There were no previous complaints for the associated pencil; however, due to the seriousness of the report, a scar was issued to deroyal's facility in costa rica.A response was received and accepted january 11, 2019.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
PACEMAKER TRAY
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8199031
Report Number3005011024-2018-00013
Device Sequence Number19320838
Product Code LRO
UDI-Device Identifier00749756327985
UDI-Public00749756327985
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-3159
Device Lot Number47732938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1